MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; HYSTEROSCOPE (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A; HYSTEROSCOPE (AND ACCESSORIES)
Model Number A22040T
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a transurethral resection of the prostate (turp), the distal end of the inner sheath detached inside the patient.The doctor tried to remove it during the procedure but was unsuccessful.The patient was referred to another hospital where the fallen piece was retrieved.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 12 years since the subject device was manufactured.Based on the results of the investigation, the reported event was likely caused by thermos-mechanical fatigue, wear/tear, and/or improper handling.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿chapter 4 ¿ warning infection control risk: properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing.Inspecting the product: visually inspect the product.Make sure that it has: no corrosion.No dents.No scratches.Ceramic insulation at distal end: visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Risk of injury: impact, fall, shock, or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Do not use the instrument if damaged.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.¿ this supplemental report includes a correction to b5 and g2 to provide information that was inadvertently not included in the initial medwatch.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that prior to the patient being transferred to another hospital to retrieve the fallen device piece from the bladder, the inner sheath was replaced, and the transurethral resection of the prostate (turp) was completed.During the turp, there was an unspecified procedural delay while the patient was under general anesthesia in an attempt to troubleshoot the issue.Currently, the patient is reportedly in a perfect state of health and both hospitals are conducting follow up with him.
 
Additional Manufacturer Narrative
This report is being supplemented to provide the results of the physical device evaluation.The device was returned to olympus for inspection, and the following reported defect (broken ceramic tip) was confirmed.Based on the physical device evaluation, there is no change to the previously reported investigation results.This supplemental report includes a correction to e1 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to d9, h3, and h6.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18803300
Report Number9610773-2024-00565
Device Sequence Number7231110
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Lot Number11XW0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/19/2024
05/24/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/19/2024
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown